Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 10, 2007, 2:27 PM CDT for Montgomery County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 2:27 PM CDT (19:27 UTC)
- Expired
- May 10, 2007, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:47 PM CDT | FLASH FLOOD | 6 S Elk City, KS | COUNTY ROAD 4000 HAS 3 PLACES WHERE WATER COVERS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 101929 FFWICT KSC125-110130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN SOUTHEAST KANSAS. * UNTIL 830 PM CDT. * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. THE STORMS WERE MOSTLY FOCUSED ACROSS THE WESTERN HALF OF MONTGOMERY COUNTY...BUT THE STORMS WILL BECOME MORE NUMEROUS DURING THE REMAINDER OF THE AFTERNOON. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... BOLTON...CANEY...CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT... DEARING...ELK CITY...HAVANA...INDEPENDENCE AIRPORT... INDEPENDENCE...LIBERTY...PARSONS TRI CITY AIRPORT...SYCAMORE... TYRO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3699 9596 3699 9552 3738 9552 3738 9596 $$ COX
1 follow-up statement
000 WGUS73 KICT 102255 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 553 PM CDT THU MAY 10 2007 KSC125-110130- MONTGOMERY KS- 553 PM CDT THU MAY 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR MONTGOMERY COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY HAS ENDED ACROSS MONTGOMERY COUNTY. HOWEVER LAW ENFORCEMNET REPORTS FLOODING OF LOW WATER CROSSINGS NEAR THE INTERSECTION OF COUNTY ROAD 1900 AND 3900 NEAR RUTLAND CEMETARY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3699 9596 3699 9552 3738 9552 3738 9596 $$ BOWMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:30 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 10, 12:30 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1230 PM CDT THU MAY 10 2007 .UPDATE... .DISCUSSION... THIS AFTERNOON: WITH WEAK MID-LEVEL TROF POSITIONED FROM TX N ACROSS WRN OK AND WRN KS INTERACTING WITH MOISTURE-RICH ENVIRONMENT...HAVE INCREASED POPS ALL AREAS TO 30-40% WITH THE SLIGHTLY HIGHER POPS ASSIGNED TO SRN 1/3 OF FORECAST AREA. PER THIS REASONING TSRA TO DRIFT N 5-10 MPH WHICH TRANSLATES INTO LOCALIZED HEAVY RAINFALL FOR A FEW LOCATIONS. AS SUCH HAVE INCLUDED ISOLATED +SHRA TO ALL AREAS AS WITH SUCH DIFFUSE REGIME THE CELLS ARE LIKELY TO PERCOLATE THE REST OF THE AFTERNOON. && .AVIATION... PRIMARY CONCERN IS WIDELY SCATTERED TSRA THAT WILL PERCOLATE OVER CENTRAL...SC & SE KS THROUGHOUT THE AFTERNOON AS DISSIPATING CELLS TO UNLEASH OUTFLOW BOUNDARIES THEREBY ENABLING NEW CELLS TO FORM NEARBY. ISOLATED 1-2SM +TSRA POSSIBLE OVER THE REGION BUT SUCH ISOLATED NATURE DICTATES VCTS ASSIGNMENT AT EACH TAF SITE FROM 18Z-00Z. IN IMMEDIATE VICINITY OF +TSRA...SCT- BKN DECKS 2,000 TO 2,500 TO BE ENCOUNTERED OVER THE AREA. && .PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 10 2007/ UPDATE... RECENTLY SENT UPDATE TO 1ST PERIOD TO INCLUDE EARLY MORNING PATCHY FOG MENTION IN CENTRAL KS BASED ON LATEST TRENDS. ALSO BOOSTED THUNDERSTORM CHANCES THIS MORNING IN HARPER AND SUMNER COUNTIES TO ACCOUNT FOR CURRENT STORM CLUSTER IN THAT AREA. NO OTHER CHANGES MADE. AVIATION...12Z TAFS: RSL/SLN/HUT/ICT/CNU MOSTLY CLEAR SKIES IN CENTRAL KS ALLOWING ENOUGH RADIATIONAL COOLING FOR PATCHY FOG FORMATION. THIS WILL IMPACT THE RSL...SLN...HUT TAF SITES WITH IFR CONDITIONS THROUGH ABOUT 14Z. OTHERWISE ISOLATED-SCATTERED DIURNAL CONVECTION (THUNDERSTORMS) POSSIBLE IN SOUTH CENTRAL/SOUTHEASTERN KS THIS AFTERNOON WHICH MAY IMPACT THE ICT/CNU TAF SITES. UNORGANIZED NATURE OF THIS CONVECTION PRECLUDES ANYTHING MORE THAN A CB CLOUD GROUP OR VCTS AT THIS TIME...BARRING LATER RADAR TRENDS THAT SUGGEST OTHERWISE. JMC PREV DISCUSSION... /ISSUED 315 AM CDT THU MAY 10 2007/ DISCUSSION... FORECAST CHALLENGE REMAINS PRECIP CHANCES THROUGH FRIDAY. SYNOPSIS: WATER VAPOR IMAGERY CLEARLY SHOWS THE UPPER LOW SPINNING JUST EAST OF LBB. THE SURFACE BOUNDARY HAS BECOME VERY DIFFUSE NOW AND IS SITUATED GENERALLY THROUGH THE FLINT HILLS. TODAY-TONIGHT: THE CURRENT SET-UP ISNT TOO FAR OFF FROM WHAT WE WERE EXPECTING AT THIS TIME LAST NIGHT. THERE MAYBE SOME MORNING SHOWERS OVER SOUTH CENTRAL AND SOUTHEAST KS AS SOME OF THE ACTIVITY TO OUR SOUTH WORKS INTO THE AREA. THEN THIS AFTERNOON ISO TO SCT SHOWERS AND STORMS SHOULD AGAIN DEVELOP JUST EAST OF THE UPPER TROUGH AXIS WHICH SHOULD EXTEND FROM JUST WEST OF ICT TO NEAR SLN. THERE WILL BE ENOUGH INSTABILITY TO GET SOME THUNDER...HOWEVER DEEP LAYER SHEAR LOOKS TOO LOW FOR ANY ORGANIZED CONVECTION. JUST AS WEVE HAD THE LAST TWO AFTERNOONS...WOULD NOT BE SURPRISED TO GET SOME FUNNEL CLOUD REPORTS OVER SOUTHEAST KANSAS. IT APPEARS THESE FUNNELS HAVE BEEN A RESULT OF A GOOD PORTION OF THE INSTABILITY BEING BELOW 3KM COMBINED WITH A VERY SATURATED LOWEST 1KM WITH ALL OF THE RECENT RAINFALL. JUST LIKE THE LAST TWO NIGHTS...THESE FUNNELS WILL LOOK MUCH SCARIER THAN THEY REALLY ARE. BOTH GFS AND NAM AGREE ON TAKING THE UPPER LOW INTO SE TX OVERNIGHT WITH SOME OF THE UPPER ENERGY LINGERING OVER THE AREA. ANY PRECIP THAT GETS GOING THIS AFTERNOON SHOULD DECREASE AFTER SUNSET WITH JUST SOME ISOLATED ACTIVITY OVER SE KS. IT APPEARS THAT GROUND MOISTURE ONLY HELD TEMPS DOWN ON WED OVER RSL...SLN AND GBD. THE REMAINDER OF THE AREA HAD NO PROBLEM HEATING TO NEAR 80 ON WED. WILL FOLLOW THIS TREND AND BUMP TEMPS UP OVER MOST LOCATIONS TO THE UPPER 70S. FRI-SAT: WITH SE KS REMAINING UNDER 500 UPPER DIFFLUENCE ON FRI...WILL KEEP SOME SLIGHT POPS IN. HOWEVER WITH THE MAIN TROUGH SHIFTING SE...AREAL COVERAGE SHOULD NOT BE TOO HIGH. CONFIDENCE IS HIGH THAT THE REMAINDER OF THE FORECAST AREA WILL REMAIN DRY FRI AND FRI NIGHT WITH LIGHT WINDS AND COMFORTABLE TEMPS. UPPER RIDGE WILL FINALLY SLIDE FAR ENOUGH EAST ON SAT TO FINALLY SHUT PRECIP CHANCES OFF AREA WIDE. CONFIDENCE IS ALSO HIGH THAT ABOVE NORMAL TEMPS WILL PERSIST FOR BOTH OF THESE DAYS. SUN-WED: MEDIUM RANGE MODELS AGREE FAIRLY WELL THROUGH THESE PERIODS LEADING TO ABOVE NORMAL CONFIDENCE. UPPER RIDGE LOOKS TO PERSIST FOR BOTH SUN AND MON KEEPING PRECIP OUT OF THE FORECAST AND ALLOWING ABOVE NORMAL TEMPS TO PERSIST. BY MON NIGHT AN UPPER WAVE WILL TRACK EAST ACROSS SOUTHERN CANADA ALLOWING A COLD FRONT TO SLIDE SOUTH INTO THE PLAINS. AT THE SAME TIME SOME WEAK UPPER ENERGY WILL MOVE INTO THE DESERT SW. THESE TWO FEATURES SHOULD COMBINE TO BRING PRECIP CHANCES BACK INTO THE FORECAST FOR TUE AND WED. TEMPS WILL BE TRICKY FOR TUE AND WED AS THEY WILL BE DICTATED BY FRONTAL POSITION. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 60 81 59 / 40 10 10 10 HUTCHINSON 78 58 81 58 / 30 10 10 0 NEWTON 78 60 80 58 / 30 10 10 0 ELDORADO 78 59 80 59 / 40 10 10 10 WINFIELD-KWLD 79 60 81 59 / 40 20 20 10 RUSSELL 77 56 82 58 / 30 10 0 0 GREAT BEND 78 56 81 58 / 30 10 0 0 SALINA 77 57 81 58 / 30 10 0 0 MCPHERSON 78 58 80 58 / 30 10 10 0 COFFEYVILLE 78 61 79 60 / 40 20 30 10 CHANUTE 78 60 79 60 / 40 20 20 10 IOLA 78 60 79 60 / 30 20 20 10 PARSONS-KPPF 78 60 79 60 / 40 20 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 1:15 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 115 PM CDT THU MAY 10 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 115 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL..SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING WILL CONTINUE THIS AFTERNOON AND TONIGHT ALONG THE ARKANSAS AND NEOSHO RIVERS. FOR DETAILED INFORMATION...PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED FOR THESE RIVERS. THIS AFTERNOON...WIDELY SCATTERED THUNDERSTORMS WILL PERCOLATE OVER CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY PRODUCE GUSTS OF 45-50 MPH AND LOCALLY VERY HEAVY RAINS. TONIGHT...THERE IS A SLIGHT OF THUNDERSTORMS OVER AREAS ALONG...AND SOUTHEAST...OF A LINE FROM WINFIELD TO CASSODAY. THESE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...RIVER FLOODING IS LIKELY TO CONTINUE ALONG MOST OF THE ARKANSAS AND NEOSHO RIVERS THROUGH SATURDAY. FOR DETAILED INFORMATION PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED FOR THESE RIVERS. ALSO ON FRIDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER AREAS ALONG...AND EAST...OF A LINE FROM ARKANSAS CITY...TO WINFIELD TO CASSODAY. THESE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. ON MONDAY AFTERNOON...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER RUSSELL AND LINCOLN COUNTIES. ON MONDAY NIGHT...THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS THE REMAINDER OF CENTRAL...ALL OF SOUTH-CENTRAL...AND MOST OF SOUTHEAST KANSAS. FROM TUESDAY THROUGH WEDNESDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST AREAS. ON WEDNESDAY NIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER AREAS PRIMARILY ALONG...AND SOUTH...OF HIGHWAY 400. FROM MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT...IT IS TOO EARLY TO DETERMINE IF THE THUNDERSTORMS WILL BE SEVERE...SO ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 10, 12:02 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1202 PM CDT THU MAY 10 2007 KSZ069-070-101800- BUTLER-GREENWOOD- 1202 PM CDT THU MAY 10 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNS TO 9 MILES NORTHWEST OF SEVERY...AND MOVING NORTHEAST AT 5 MPH. WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. THESE STORMS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS. ONE OR TWO OF THESE FUNNEL CLOUDS MAY REACH THE GROUND...BUT THEY WILL BE SHORTLIVED AND PRODUCE LITTLE IF ANY DAMAGE. COX
Special weather statement, May 10, 12:05 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1205 PM CDT THU MAY 10 2007 KSZ051>053-101800- CHASE-MARION-MCPHERSON- 1205 PM CDT THU MAY 10 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE...MARION AND MCPHERSON COUNTIES... AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF INMAN TO GOESSEL TO 6 MILES SOUTHEAST OF PEABODY...AND MOVING NORTHEAST AT 5 MPH. WINDS TO 50 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. THESE STORMS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS. ONE OR TWO OF THESE FUNNEL CLOUDS MAY REACH THE GROUND...BUT THEY WILL BE SHORTLIVED AND PRODUCE LITTLE IF ANY DAMAGE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. COX
Local storm report, May 10, 2:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 1 SE HAVANA 37.08N 95.93W
05/10/2007 E0.50 INCH MONTGOMERY KS TRAINED SPOTTER
&&
RECSpecial weather statement, May 10, 2:08 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 208 PM CDT THU MAY 10 2007 KSZ098-099-101945- CHAUTAUQUA-MONTGOMERY- 208 PM CDT THU MAY 10 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND MONTGOMERY COUNTIES... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERU...OR NEAR SEDAN...AND MOVING NORTHWEST AT 5 MPH. DIME SIZED HAIL...WINDS AROUND 50 MPH...AND TORRENTIAL RAINS ARE LIKELY FROM THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:57 PM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 5 hr |
| May 10, 2:55 PM CDT | Flash Flood Warning | ICT | Labette | 6 hr |
| May 10, 4:11 PM CDT | Flash Flood Warning | ICT | Sedgwick, Sumner | 4 hr |
| May 10, 4:21 PM CDT | Tornado Warning | ICT | Sumner | 14 min |
| May 10, 5:16 PM CDT | Flash Flood Warning | ICT | Elk, Greenwood | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.